Alert archive / Idaho / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 11, 2023, 5:33 PM MDT for Ada County, Idaho. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2023, 5:33 PM MDT (23:33 UTC)
- Expired
- Jun 11, 2023, 6:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ada County, ID
The radar
The Boise radar (KCBX), 7 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:33 PM MDT | HAIL 1 | 6 Sse Boise, ID | Heavy rain mixed with large hail. |
| Jun 11, 5:36 PM MDT | HAIL 0.75 | 5 Sse Boise, ID | 0.25 inches of rain with the storm. Via Social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WUUS55 KBOI 112333 SVRBOI IDC001-120000- /O.NEW.KBOI.SV.W.0021.230611T2333Z-230612T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boise ID 533 PM MDT Sun Jun 11 2023 The National Weather Service in Boise has issued a * Severe Thunderstorm Warning for... East central Ada County in southwestern Idaho... * Until 600 PM MDT.. * At 533 PM MDT, a severe thunderstorm was located near Lucky Peak Dam, or near Boise, moving south at 15 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Blacks Creek Reservoir around 550 PM MDT. Kuna around 600 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4362 11622 4357 11598 4336 11604 4343 11633 TIME...MOT...LOC 2333Z 015DEG 14KT 4353 11613 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ JDS
1 follow-up statement
698
WWUS55 KBOI 112351
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
551 PM MDT Sun Jun 11 2023
IDC001-120001-
/O.EXP.KBOI.SV.W.0021.000000T0000Z-230612T0000Z/
Ada ID-
551 PM MDT Sun Jun 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADA COUNTY WILL
EXPIRE AT 600 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
LAT...LON 4362 11622 4357 11598 4336 11604 4343 11633
TIME...MOT...LOC 2351Z 016DEG 11KT 4350 11615
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:42 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 11, 2:42 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Boise ID 242 PM MDT Sun Jun 11 2023 .SHORT TERM...Tonight through Tuesday night...The pattern will remain nearly unchanged through Tuesday across southwest Idaho and southeast Oregon, with a slight change in storm motion. A trough remains centered over southern NV and CA, bringing east-southeast flow aloft today, and east-northeast flow aloft on Monday and Tuesday as the system slowly tracks across southern NV and UT. Precipitable water values remain high over southwest Idaho and southeast Oregon, with values in the 95th percentile for this time of year. Showers and thunderstorms are anticipated this afternoon, Monday afternoon and Tuesday afternoon, with the best chance of storms over the southwest Idaho mountains (60-90% chance) and lower chances across eastern OR (generally 20-50% chance). Storm motion is generally under 10kts, and wind shear aloft is under 20kts, so storms will be disorganized and of pulse type. Stronger storms possible near the NV border on Monday as there is higher shear closer to the parent low pressure in southern NV and UT. Storms each day will be capable of producing very heavy rain over a short period of time. The storms will generally form over the higher terrain and weaken as they move into the lower elevations, like the Snake Basin (Treasure Valley). Storms will also form along existing outflow boundaries. Thunderstorms will be capable of wind gusts up to 40 mph, very heavy rain and small hail each afternoon through Tuesday. .LONG TERM...Wednesday through Sunday...An upper level trough will likely move to the east early Wednesday, making way for a deeper upper level low to move into the Intermountain West late Wednesday into Thursday. A few showers and thunderstorms will be in southwest Idaho on Wednesday, with the best chance for precipitation in south central Idaho (20% chance). Most model agreement and long range ensembles favor a weak ridge entering the region on Thursday. Temperatures will remain right around normal, and the area should stay dry Thursday and Friday. A more unsettled pattern returns for the weekend, with zonal upper level flow taking over late Friday, ahead of yet another upper level trough moving in on Saturday. This trough on Saturday looks to bring scattered showers and cooler than normal temperatures for the weekend. Areas of thunderstorms are possible on Saturday afternoon with the cold front passage (30% chance). Forecast models still show plenty of disagreement between the depth of the upper level trough, so forecast uncertainty for the weekend remains high. && .AVIATION...Mainly VFR. Scattered afternoon-evening showers and thunderstorms today, mainly in the West Central Mountains and near the NV border. Storms will be capable of gusty outflow winds to 30- 40 kt, mountain obscurations, heavy rain, and small hail. Local MVFR/IFR in patchy morning valley fog tomorrow in high terrain. Surface winds outside of thunderstorms: variable less than 10 kt, becoming NW-NE 5-15 kt this afternoon. Winds aloft at 10kft MSL: variable 5-15 kt becoming NW-NE 10-20 kt after 00Z/Mon. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...KA LONG TERM....SA AVIATION.....SA
In the hours before
Special weather statement, Jun 11, 4:19 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Boise ID
419 PM MDT Sun Jun 11 2023
IDZ016-112300-
Western Magic Valley ID-
419 PM MDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northwestern Jerome
and southeastern Gooding Counties through 500 PM MDT...
At 418 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wendell, or 9 miles northwest of Jerome, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wendell around 430 PM MDT.
Jerome around 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4264 11450 4268 11477 4292 11470 4291 11460
4285 11459 4285 11447
TIME...MOT...LOC 2218Z 007DEG 14KT 4283 11460
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JDSSpecial weather statement, Jun 11, 4:42 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Boise ID
442 PM MDT Sun Jun 11 2023
IDZ014>016-112330-
Upper Treasure Valley ID-Western Magic Valley ID-
Southwest Highlands ID-
442 PM MDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of west central Twin
Falls and eastern Owyhee Counties through 530 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Crows Nest Butte, or 25 miles south of Glenns Ferry,
moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Crows Nest Butte around 510 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4253 11544 4280 11525 4263 11491 4252 11501
4252 11504 4250 11504 4247 11506
TIME...MOT...LOC 2242Z 123DEG 13KT 4261 11514
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
JDSSpecial weather statement, Jun 11, 5:07 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Boise ID
407 PM PDT Sun Jun 11 2023
ORZ061-112345-
Harney County OR-
407 PM PDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern Harney
County through 445 PM PDT...
At 406 PM PDT, Doppler radar was tracking a strong thunderstorm over
Bartlett Mountain, or 34 miles east of Burns, moving southwest at 20
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stinkingwater Pass around 420 PM PDT.
Coleman Mountain around 440 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4379 11844 4370 11823 4364 11823 4344 11835
4358 11869
TIME...MOT...LOC 2306Z 030DEG 15KT 4369 11838
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JDSSpecial weather statement, Jun 11, 5:18 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Boise ID
518 PM MDT Sun Jun 11 2023
IDZ016-030-120000-
Southern Twin Falls County ID-Western Magic Valley ID-
518 PM MDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of central Twin Falls
County through 600 PM MDT...
At 518 PM MDT, Doppler radar was tracking a strong thunderstorm over
Twin Falls, moving south at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Magic Valley Regional Airport around 530 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4263 11455 4257 11432 4232 11439 4239 11471
TIME...MOT...LOC 2318Z 019DEG 16KT 4253 11448
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
JDSSpecial weather statement, Jun 11, 5:22 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Boise ID
522 PM MDT Sun Jun 11 2023
IDZ013-014-120015-
Upper Treasure Valley ID-Boise Mountains ID-
522 PM MDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern Ada and
southern Boise Counties through 615 PM MDT...
At 522 PM MDT, Doppler radar was tracking a strong thunderstorm near
Aldape Summit, or near Boise, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lucky Peak Dam around 540 PM MDT.
Blacks Creek Reservoir around 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4367 11623 4365 11597 4339 11598 4341 11633
TIME...MOT...LOC 2322Z 007DEG 14KT 4360 11612
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JDSLocal storm report, Jun 11, 5:33 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
533 PM MDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM Hail 6 SSE Boise 43.54N 116.14W
06/11/2023 M0.88 inch Ada ID NWS Employee
Heavy rain with.
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:44 PM MDT | Special Weather Statement | BOI | 46 min | |
| Jun 11, 12:47 PM MDT | Special Weather Statement | BOI | Elmore | 43 min |
| Jun 11, 1:23 PM MDT | Special Weather Statement | BOI | 52 min | |
| Jun 11, 2:16 PM MDT | Special Weather Statement | BOI | Twin Falls | 44 min |
| Jun 11, 2:17 PM MDT | Special Weather Statement | BOI | Owyhee | 28 min |
| Jun 11, 2:21 PM MDT | Special Weather Statement | BOI | 39 min | |
| Jun 11, 2:23 PM MDT | Special Weather Statement | BOI | 52 min | |
| Jun 11, 2:52 PM MDT | Special Weather Statement | BOI | Twin Falls | 53 min |
| Jun 11, 3:02 PM MDT | Special Weather Statement | BOI | Owyhee | 43 min |
| Jun 11, 3:54 PM MDT | Special Weather Statement | BOI | Gooding | 51 min |
| Jun 11, 4:19 PM MDT | Special Weather Statement | BOI | Gooding | 41 min |
| Jun 11, 4:42 PM MDT | Special Weather Statement | BOI | Gooding | 48 min |
| Jun 11, 5:07 PM MDT | Special Weather Statement | BOI | 38 min | |
| Jun 11, 5:18 PM MDT | Special Weather Statement | BOI | Twin Falls | 42 min |
| Jun 11, 5:22 PM MDT | Special Weather Statement | BOI | Ada | 53 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.